MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71352501
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to consistent pain.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, the x-rays provided do not contribute to the reported complaint.Although it was reported that the patient had pain, elevated metal levels as well as fluid, synovitis ,and corrosion which are consistent with an adverse reaction to metal debris without the analysis of the explanted components, the source cannot be confirmed but the corrosion at the modular head cannot be ruled out.It cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.The future impact to the patient beyond the revision cannot be determined.No further clinical assessment is warranted.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
SMF STEM WITH STIKTITE SZ 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8399055
Report Number1020279-2019-00952
Device Sequence Number16221384
Product Code LPH
UDI-Device Identifier03596010619570
UDI-Public03596010619570
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2020
Device Catalogue Number71352501
Device Lot Number09MTM0008C
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR